Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 88, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 13, 1997, 9:42 AM CDT for Cherokee County, Kansas; Jasper County, Newton County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 1997, 9:42 AM CDT (14:42 UTC)
- Expired
- Sep 13, 1997, 12:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Cherokee County, KS, Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 131443 FFWSGF KSC021-MOC097-119-145-131700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 942 AM CDT SAT SEP 13 1997 * FLASH FLOOD WARNING FOR CHEROKEE COUNTY - SOUTHEASTERN KANSAS JASPER COUNTY - SOUTHWESTERN MISSOURI MCDONALD COUNTY - SOUTHWESTERN MISSOURI NEWTON COUNTY - SOUTHWESTERN MISSOURI * UNTIL 1200 PM CDT * SOME AREAS OR STREAMS AFFECTED BAXTER SPRINGS KS JOPLIN MO NEOSHO MO PINEVILLE MO * CAUSE AND EFFECT AT 930 AM...HEAVY RAINFALL OVER THE LAST HOUR HAS CAUSED A RAPID RISE IN SMALL CREEKS AND STREAMS OVER SOUTHERN CHEROKEE COUNTY KANSAS. SUPPLEMENTAL OBSERVERS HAVE REPORTED UP TO 2.5 INCHES OF RAIN HAS FALLEN SINCE 800 AM. * FORECAST CONDITIONS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ARE MOVING INTO EXTREME SOUTHWEST MISSOURI. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH 1100 AM. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT IN FLOODING OF ROAD INTERSECTIONS AND LOW-LYING AREAS. DO NOT ATTEMPT TO CROSS LOW WATER BRIDGES THAT ARE COVERED BY WATER...BUT INSTEAD FIND ALTERNATE ROUTES. GAEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:22 AM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Sep 13, 2:22 AM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 222 AM CDT SAT SEP 13 1997 WELL...SFC ANLYS DENOTES DWPTNS IN THE MID 50S ACRS CWA...WHICH IS UP ABOUT 5 DEG FM 24 HRS AGO. PRECIPITABLE WATER IS 1.09 AT SGF WHICH IS UP FM 0.67 24 HRS EARLIER. 88D SGF REFLECTIVITY LOOP HAS BANDS OF SCT SHRA ALONG A JLN-COU LINE. HOWEVER...JLN OBS IS 22/13 AND OVC080. HENCE...VIRGA IS A DISTINCTIVE POSSIBILITY...ALBEIT SE KS HAS 45 DBZ READINGS. SCHROEDER RULE MAY BE IN AFFECT TO MY W TDY. FCST PROB OF PD...POPS AND TEMPS TDY...AND QPF AMOUNTS... NEW 94Q BRINGS .25 TO .50 ACRS ALL BUT ERN CWA. WITH MAIN THRUST OF H5 TROF TO N AND NW OF AREA...NOT SURE UNO GRP WL SEE ANYTHING BUT CLD COVER. MSTR FM CATEGORY 5 LINDA WL HELP INCR MID & UPR LEVEL MSTR AND H5 TROF HITTING THE JUICY H1000-H850 THETA E RIDGE. HOWEVER SINCE POPS ALREADY IN UNO...WL FOLLOW TRUETT RULE. NGM SEEMS TO BE HANDLING THE SYNOPTIC SITUATION BETTER THAN AVN AND ETA ALTHOUGH AVN HAS BEEN CONSISTENT IN KEEPING TEMPS IN MID 70S...WHILE WARMER NGM HAS RANGE FM 79-84. WITH CLD COVER AND SCT PCPN...FAN TEMPS LOOK BETTER. ONE THING ALL THE MODELS WERE SIMILAR IN...WAS STRENGTH OF LLVL JET. RECOMMENDATIONS FOR TDY... SGF...MSTLY CLDY WITH 40% CHC OF RW & PERHAPS TRW. HI 75-80. SE 10-20. JLN/SE KS...MSTLY CLDY WITH 50% CHC FOR SHRA OR TRW. HI ARND 80. VIH/AIZ...MSTLY CLDY WITH 50% CHC OF SHRA OR PERHAPS A TRW. HI IN MID 70S. SE 10-15. UNO...VRBL CLDNS WITH A 30% OF SHRA. HI IN UPR 70S. SE 10. CCF INFO *** SGF EB 079/063 084/065 085 2542- JLN WB 082/066 088/069 088 2551- GORDON/TAGGART
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:42 AM CDT | Flash Flood Warning | SGF | McDonald | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Flash Flood Warnings in Kansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.